English
 
Help Privacy Policy Disclaimer
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  Free subgroups of 3-manifold groups

Belolipetsky, M., & Dória, C. (2020). Free subgroups of 3-manifold groups. Groups, Geometry, and Dynamics, 14(1), 243-254. doi:10.4171/GGD/542.

Item is

Basic

show hide
Genre: Journal Article
Latex : Free subgroups of $3$-manifold groups

Files

show Files
hide Files
:
arXiv:1803.05868.pdf (Preprint), 186KB
Name:
arXiv:1803.05868.pdf
Description:
File downloaded from arXiv at 2020-08-13 11:15
Visibility:
Public
MIME-Type / Checksum:
application/pdf / [MD5]
Technical Metadata:
Copyright Date:
-
Copyright Info:
-
:
Belolipetsky-Doria_Free subgroups of 3-manifold groups_2020.pdf (Publisher version), 179KB
 
File Permalink:
-
Name:
Belolipetsky-Doria_Free subgroups of 3-manifold groups_2020.pdf
Description:
-
Visibility:
Restricted ( Max Planck Society (every institute); )
MIME-Type / Checksum:
application/pdf
Technical Metadata:
Copyright Date:
-
Copyright Info:
-
License:
-

Locators

show
hide
Locator:
https://doi.org/10.4171/GGD/542 (Publisher version)
Description:
-

Creators

show
hide
 Creators:
Belolipetsky, Mikhail1, Author              
Dória, Cayo, Author
Affiliations:
1Max Planck Institute for Mathematics, Max Planck Society, ou_3029201              

Content

show
hide
Free keywords: Mathematics, Group Theory, Geometric Topology
 Abstract: We show that any closed hyperbolic $3$-manifold $M$ has a co-final tower of covers $M_i \to M$ of degrees $n_i$ such that any subgroup of $\pi_1(M_i)$ generated by $k_i$ elements is free, where $k_i \ge n_i^C$ and $C = C(M) > 0$. Together with this result we show that $\log k_i \geq C_1 sys_1(M_i)$, where $sys_1(M_i)$ denotes the systole of $M_i$, thus providing a large set of new examples for a conjecture of Gromov. In the second theorem $C_1> 0$ is an absolute constant. We also consider a generalization of these results to non-compact finite volume hyperbolic $3$-manifolds.

Details

show
hide
Language(s): eng - English
 Dates: 2020
 Publication Status: Published in print
 Pages: 12
 Publishing info: -
 Table of Contents: -
 Rev. Type: Peer
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Groups, Geometry, and Dynamics
  Abbreviation : Groups Geom. Dyn.
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: European Mathematical Society
Pages: - Volume / Issue: 14 (1) Sequence Number: - Start / End Page: 243 - 254 Identifier: -